Pancreas Cancer Discussion Page:
An Unmoderated Forum
*
 
Support pancreas research*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions.
FULL DISCLAIMER

Pancreas Cancer

reply was posted 03/02/2003 02:27 pm by robin f
E-mail Address:

Message Text
Hi, Nicola,

I'm sorry that this finds you on the board in search of answers for your friend. The group is a wonderful source of practical information and a great emotional support from people who are living it every day.

To respond to your questions, I have posted a bio on the bio section and that answers most of the things you asked about. If you haven't been to the bio board yet, there is a link on each of the main message pages (Patient/Caregiver Bio Board). Since I updated my bio the treatment I was on failed and my body has become quite worn out from all the chemo. For the time being I have stopped treatment and am starting to feel better. I'm not sure if I will start chemo again but have been thinking about cisplatin.

As far as appetite, after chemo I would get what we called the 'yucky stomach.' This lasted for about three days or so. Nothing on the planet sounded good to me and eating was a struggle. Cold or room temperature foods seemed most appealing, but that probably varies from patient to patient. I tried very hard to eat high calorie foods, not skimping on butter, cheese, ice cream, etc. when my stomach started to feel better. I was determined not to lose weight while on chemo and literally forced myself to eat some days. Good friends of mine (who own a deli) plied with me with tasty, ready-to-eat meals and a never-ending supply of strawberry cheesecake. The results was I gained over 10 pounds! My husband was also a help in keeping my weight up and would pick up or prepare anything I felt I could eat.

Megace is another option and although I never used it, it apparently stimulates appetite. There may be other treatments so if you haven't posted this specific question to the board you might. It is a common people with folks on chemo. If your friend continues to have problems or loses weight the doctor should be made aware of it. Take care - robin f

Reply to this message | Return to Main Message List


Responses

No replies on file.


*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions.
FULL DISCLAIMER


Pancreas Home | Surgical | Medical | Basic Sci | Docs | Registry | FAQ | Appts | Chat

Feedback | Pathology Home | Oncology Center Home | Search
Copyright © 2019 The Johns Hopkins University, Baltimore, Maryland
Last Modified: 11/11/2002 10:50 am